- Rating : 0
- Grade : No Rating
- Questions : 0
- Solutions : 144
- Blog : 0
- Earned : $8.40
A nurse is explaining to the parents of a 6-year-old child suffering from angina why nitroglycerin patches for chest pain would not be appropriate. Which of the following will the nurse include in an explanation?
An immunocompromised 7-year-old child was recently discharged home with a peripherally-inserted central line (PIC line) for home antibiotic therapy. He has now been brought to the emergency department by his mother and father with signs and symptoms of line sepsis. Upon questioning, the mother states that she has been removing the PIC dressing daily and washing the site with warm water and a cloth. What nursing diagnosis is most appropriate in this situation?
A nurse working in a cancer center is preparing to administer medication to a 5-year-old child. The nurse will calculate the drug dosage by using
A nurse practitioner orders 150 mg of oral fluconazole for a patient with vulvovaginal candidiasis. The patient should expect to take medication
A nurse is caring for a 10-year-old boy who complains of chronic headaches. His mother reports that she gives him Tylenol at least three times a day. Which of the following will the nurse work with the physician to evaluate?
A patient reports to a clinic with complaints of breast tenderness, a right lumpy breast, and no breast discharge. The breast tenderness occurs primarily during her menstrual cycle. The nurse practitioner probably suspects
A nurse is obtaining baseline physical data from a 7-year-old patient who is to be started on dextroamphetamine for ADHD. After obtaining vital signs, height, and weight, the nurse will prepare the patient for an
A preterm neonate received caffeine for the treatment of apnea. The nurse should monitor the neonate for which of the following?
The recommended treatment for trichomoniasis is
A patient asks the nurse practitioner about food sources such as soybeans and soy products. The nurse practitioner understands that these foods are considered
A patient is being seen in the emergency department for a sprained ankle and is given a drug to relieve pain. When a second dose of the pain medication is given, the patient develops redness of the skin, itching, and swelling at the site of injection of the drug. The most likely cause of this response is
A 3-year-old boy has developed otitis media and requires antibiotics. In order to increase the chance that the boy will take his prescribed medication, the nurse should
A nurse practitioner orders a single dose of 2 g Metronidazole orally. How many milligrams will the patient receive in one dose?
A nurse who provides care on a pediatric medicine unit has conducted a medication reconciliation of a recently-admitted patient. In light of the fact that the child takes methylphenidate (Ritalin), the nurse is justified in considering a history of what health problem?
A nurse is going to administer medication to an infant using a medicine dropper. The best method is to open the child's mouth by gently squeezing the cheeks and placing the drops
A 15-year-old boy has been diagnosed with bone cancer after several months of fatigue and pain. What question should the nurse include in an assessment when trying to minimize the potential for adverse drug reactions?
A school nurse has been teaching high school students about the risks associated with marijuana use. However, the nurse has been met with considerable skepticism on the part of students, most of whom believe that marijuana is a benign drug. Which of the following teaching points should the nurse provide?
A 6-month-old child has developed skin irritation due to an allergic reaction. He has been prescribed a topical skin ointment. The nurse will consider which of the following before administering the drug?
A child is admitted to the burn unit with second and third degree burns on both arms and part of his or her face. When administering topical medications to the burned areas, the nurse should
A nurse who provides care on a pediatric unit of a hospital is aware that the potential for harm as a result of drug errors is higher among infants and children than adults. This fact is primarily due to
A 19-year-old patient reports to a clinic with vaginal discharge with a foul odor. A microscopic exam reveals trichomonas vaginalis. The nurse practitioner is aware that
A nurse is providing patient education to a 13-year-old girl who was just diagnosed with type 1 diabetes mellitus. Which of the following statements by the patient will alert the nurse that special instructions regarding insulin are necessary?
A 22-year-old woman has given birth to an infant who exhibits the signs and symptoms of maternal cocaine use during pregnancy. These signs and symptoms are a result of what pathophysiological effect of opioid use during pregnancy?
A 12-year-old boy is being discharged from the hospital after major surgery. The boy will be taking two medications at home for an extended period. The nurse who is discharging the patient should provide medication teaching specifically to
A 16-year-old boy is prescribed cromolyn sodium nasal spray to treat a nasal allergy. To maximize the therapeutic effects of the drug, which of the following will the nurse include in instructions to the patient?
A nurse is having difficulty administering a bitter drug to a 5-year-old child. The nurse should
A 30-year-old man with a BMI of 59 has recently been diagnosed with type 2 diabetes mellitus. In light of the man's lack of success with weight loss programs in the past, his care provider has prescribed sibutramine (Meridia). What instructions should the nurse consequently provide to this patient?
A 5-year-old boy needs an IM injection. The least painful and most effective injection site would be the
A 2-year-old child is diagnosed with a minor ailment and is to be administered medications at home for 2 weeks. The child lives with his mother, grandmother, and four other children between the ages of 14 months and 7 years. The home health nurse is asked to assess the home environment to determine if it is appropriate for the child to take his medication at home. Which of the following will have the greatest impact on the nurse's assessment?
A nurse is administering drugs to a 10-year-old child who has multiple health problems. The child is underweight and is on a special diet. Which of the following will the nurse consider when planning for the best absorption of the prescribed drugs? (Select all that apply.)
The clinical nurse educator who oversees the emergency department in a children's hospital has launched an awareness program aimed at reducing drug errors. What measure addresses the most common cause of incorrect doses in the care of infants and children?
A 13-year-old female took a weight loss drug that activated the sympathetic nervous system. Which of the following assessment findings would the nurse expect?
A 10-year-old boy is taking dextroamphetamine (Dexedrine) daily for ADHD. At each clinic visit, the nurse's priority assessment would be
To which of the following patients would a medication nurse most likely administer caffeine as part of the treatment plan?
A nurse works at a weight management clinic. To which of the following overweight patients could the nurse safely administer dextroamphetamine?
A 29-year-old woman who is morbidly obese has recently begun a comprehensive, medically-supervised program of weight reduction. Prior to adding dextroamphetamine (Dexedrine) to her regimen, the patient should be questioned about her intake of
A 7-year-old child has been taking tetracycline for a bacterial infection. The nurse will be sure to inform the parents that this drug could cause
A 21-year-old female has a history of irregular menses. She recently became sexually active, and would like to begin taking oral contraceptives (OCs). The nurse practitioner recognizes that most likely this patient would benefit from taking which category of OCs.
A 35-year-old woman is on a weight-loss program and is to begin taking sibutramine (Meridia). After baseline physical data are obtained, the nurse will assess the patient's childbearing potential. The nurse will inform the patient that during sibutramine therapy she should
A 15-year-old boy who has been taking dextroamphetamine for the treatment of ADHD has been experiencing a depressed mood and a sense of hopelessness. He confides in the school nurse that he has begun taking his stepfather's antidepressant to improve his mood. After immediately phoning the boy's stepfather, the nurse learns that the drug in question is phenelzine (Nardil), a monoamine oxidase inhibitor (MAOI). The nurse should recognize that this combination of drugs creates a serious risk of what health problem?
[Solved] NURS 6521 / NURS6521 Week 11 Solved Quiz
- This solution is not purchased yet.
- Submitted On 22 Nov, 2020 03:31:58
- Rating : 0
- Grade : No Rating
- Questions : 0
- Solutions : 144
- Blog : 0
- Earned : $8.40